Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 29, 2007, 10:20 PM CDT for Finney County, Gray County, Hodgeman County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 10:20 PM CDT (03:20 UTC)
- Expired
- May 29, 2007, 11:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Finney County, KS, Gray County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 44 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:45 PM CDT | TSTM WND GST 65 | 14 Nw Cimarron, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 7:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 300320
SVRDDC
KSC055-069-083-300400-
/O.NEW.KDDC.SV.W.0152.070530T0320Z-070530T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 PM CDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
NORTHERN GRAY COUNTY IN SOUTHWEST KANSAS.
NORTHWESTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.
* UNTIL 1100 PM CDT
* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
KALVESTA...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...
INGALLS...
CIMARRON...
THE HAGGARD ELEV...
RURAL RESIDENCES OF NORTHEASTERN FINNEY...NORTHERN GRAY AND
NORTHWESTERN HODGEMAN COUNTIES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3823 10051 3797 10062 3765 10062 3760 10026
3789 10025 3823 9997
$$
KRUSE2 follow-up statements
000
WWUS53 KDDC 300337
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1037 PM CDT TUE MAY 29 2007
KSC055-069-083-300400-
/O.CON.KDDC.SV.W.0152.000000T0000Z-070530T0400Z/
FINNEY KS-HODGEMAN KS-GRAY KS-
1037 PM CDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN GRAY...NORTHWESTERN HODGEMAN AND NORTHEASTERN FINNEY
COUNTIES...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
CIMARRON...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INGALLS...
CIMARRON...
THE HAGGARD ELEV...
RURAL RESIDENCES OF NORTHEASTERN FINNEY...NORTHERN GRAY AND
NORTHWESTERN HODGEMAN COUNTIES.
DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3823 10051 3797 10062 3765 10062 3760 10026
3789 10025 3823 9997
$$
FINCH000
WWUS53 KDDC 300402
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1059 PM CDT TUE MAY 29 2007
KSC055-069-083-300409-
/O.EXP.KDDC.SV.W.0152.000000T0000Z-070530T0400Z/
FINNEY KS-HODGEMAN KS-GRAY KS-
1059 PM CDT TUE MAY 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAY...NORTHWESTERN
HODGEMAN AND NORTHEASTERN FINNEY COUNTIES EXPIRES AT 1100 PM CDT...
THE STORM HAS EXITED PARTS OF THE INITIAL WARNED AREA.
HOWEVER...A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR
SOUTHEAST FINNEY AND GRAY COUNTIES UNTIL 12 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3823 10051 3797 10062 3765 10062 3760 10026
3789 10025 3823 9997
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:06 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, May 29, 3:06 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CDT TUE MAY 29 2007 .DISCUSSION... DAYS 1-2... SCATTERED THUNDERSTORMS ALREADY DEVELOPING ALONG OUR STATIONARY FRONT IN NW KS/SW NE AS A WEAK S/W TROF CROSSES INTO WRN KS/SW NE. WEAK FLOW PRESENT ALOFT PER UPPER AIR ANALYSIS AND PROFILERS SO EXPECT THE CONVECTION THAT DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING BE SLOW MOVERS. LATEST RADAR TENDS SEEM TO SUPPORT THIS AND THEREFORE USED THE THE SLOWER NAM SOLUTION OF PCPN CROSSING OUR CWA AS A FIRST GUESS WHICH WILL KEEP THE EASTERN CWA DRY UNTIL AFTER MIDNIGHT. OTHER THAN MOVING THE PCPN ACROSS THE CWA SLOWER IT STILL LOOKS LIKE THE PREVIOUS FORECAST HAD THE RIGHT IDEA WITH WIDESPREAD RAIN...HEAVY AT TIMES OVERNIGHT. HIGHEST QPF VALUES REMAIN CONCENTRATED ACROSS THE NORTH AND NORTHWEST WHERE THE BETTER UPPER LEVEL DYNAMICS AND SLOWER MOVING STORMS EARLY IN THE EVENT WILL BE. AS A RESULT STILL THINK THE CURRENT FLOOD WATCH STILL LOOKS ON TRACK FOR TONIGHT. MAIN UPPER S/W TROF PROGGED BY ALL MODELS TO MOVE ACROSS THE CWA DURING THE DAY ON WEDNESDAY SO WILL NOT GET IN A RUSH TO TAPER PCPN OR DECREASE CLOUDS UNTIL S/W TROF AND CYCLONIC FLOW MOVES EAST OF THE AREA. BY LATE WEDNESDAY MOISTURE AND UPSLOPE FLOW DEVELOPS NORTH OF OUR COLD FRONT BUT WHERE THIS FRONT WILL BE BY 00Z THURSDAY IS UNCLEAR. A FEW MODELS SUGGEST THAT THE FRONT WILL BE FAR ENOUGH NORTH THERE WE MAY SEE SOME LATE DAY STORMS OVER THE HIGHER TERRAIN OF SE CO THAT WILL MOVE SOUTHEAST INTO THE PANHANDLE REGION OVERNIGHT. GIVEN THE LOW CONFIDENCE ON THE FRONTAL BOUNDARY LOCATION AND THE BETTER OPPORTUNITY FOR RAIN BEING WITH OUR NEIGHBORS TO THE SOUTH AND WEST WILL FOLLOW THEIR LEAD AND MENTION SMALL POPS ACROSS THE EXTREME SOUTH AND SOUTHWEST WEDNESDAY NIGHT. A STRONGER S/W TROF WHICH WILL BE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF 25H JET WILL THEN CROSS INTO WESTERN KANSAS LATE THURSDAY. OUR FRONT LOCATED IN WEST TEXAS AND OKLAHOMA WEDNESDAY NIGHT WILL ALSO BE MOVING NORTH TOWARDS SW KS AS A WARM FRONT. AS MOISTURE AND WAA DEVELOPS NORTH OF THIS FRONT OVER SW KS LATE IN THE DAY A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY. DAYS 3-7... QUESTIONS FOR THE EXTENDED CENTER AROUND TIMING AND LOCATION OF PRIMARILY DIURNALLY DRIVEN STORMS FRIDAY AND SATURDAY ALONG QUASI-STATIONARY FRONTAL BOUNDARY. FRONTAL BOUNDARY SHOULD BE SITUATED FROM NORTHERN KANSAS THROUGH NORTHEASTERN NEW MEXICO PER NEW 12Z ECMWF MSLP PATTERN AND 850MB WINDS. 13C DEWPOINTS AS SHOWN IN GFS AND ECMWF CERTAINLY SUPPORTIVE OF CONTINUED TSTM CHANCES. WILL GO WITH 30 POPS FOR FRI/FRI NIGHT AS A RULE WITH 20 POPS OVER THE SOUTHERN CWA SATURDAY. THE SUBTROPICAL SHORT WAVE TROUGH THAT MOVES ACROSS THE SOUTHERN PLAINS IN THE FRI-SAT TIME FRAME WILL CLEAR THE AREA BY SUNDAY WITH SURFACE RIDGE INFLUENCING THE SENSIBLE WEATHER. AS WE HEAD INTO EARLY NEXT WEEK...PRONOUNCED PACIFIC JET WILL BEGIN TO ENTER THE PAC NORTHWEST REGION WITH MID-UPPER HEIGHT RISES AHEAD OF THE ASSOCIATED HEIGHT FALLS WITH THE JET. WILL START TO SEE WARMING OVER THE ROCKIES AS A RESULT...WHICH WILL SPREAD OVER THE HIGH PLAINS BY ABOUT TUESDAY. IN THE FAR EXTENDED...IT LOOKS LIKE MID-LATE NEXT WEEK...THE OVERALL PATTERN WITH INCREASED PACIFIC JET ENERGY/TROUGH WOULD SUGGEST MORE SEVERE WEATHER POSSIBILITIES...HOWEVER GIVEN CLIMATOLOGY MOST OF THE SEVERE MAY END UP BEING NORTH OF THE DDC CWA. PLENTY OF TIME TO WATCH THIS HOWEVER. && .AVIATION... TIMING OF STORMS AT THE TERMINALS WILL BE THE MAIN CHALLENGE. CURRENT SET OF TAFS HAVE STORMS ENTERING GCK/DDC/HYS AROUND 05 TO 06Z...WHICH IS BASED ON THE ORGANIZED MCS DEVELOPMENT AND MOVEMENT SOUTHEASTWARD THROUGH WESTERN KANSAS. ISOLD THUNDERSTORMS MAY DEVELOP OUT AHEAD OF THE MCS AND AS SUCH WILL KEEP CB CLOUD IN THERE FOR THE EARLY EVENING TIME FRAME. FUTURE TAF UPDATES THIS EVENING SHOULD NAIL DOWN THE THUNDERSTORM TIMING WITH MORE CERTAINTY AS THEY DEVELOP AND BECOME TRACKABLE. LOOK FOR WIND SHIFT WITH THE FRONT AROUND THE 09-11Z TIME FRAME TO THE NORTHWEST AROUND 12-15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 73 52 78 / 50 50 10 20 GCK 54 72 52 78 / 90 20 10 10 EHA 55 73 53 80 / 50 30 20 30 LBL 58 74 51 80 / 60 30 20 40 HYS 56 73 50 77 / 100 100 10 0 P28 61 74 55 80 / 90 90 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING FOR KSZ030-031-043>046-061>065. && FN18/25/25
Hazardous weather outlook, May 29, 5:11 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 511 AM CDT TUE MAY 29 2007 KSZ030-031-043>046-061>065-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- 511 AM CDT TUE MAY 29 2007 /411 AM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE FLOWING UP FROM THE GULF OF MEXICO WILL INTERACT WITH THE FRONT AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS COULD BECOME SEVERE. AS THE EVENING PROGRESSES, THE STORMS WILL BE WORKING EASTWARD ACROSS WEST CENTRAL KANSAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON WEDNESDAY. NO SEVERE STORMS ARE EXPECTED. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AFTERNOON AND EVENING AND AGAIN ON FRIDAY. THERE COULD BE ENOUGH MOISTURE RETURN ON THURSDAY TO GENERATE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-074>081-084>090-301000- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 511 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE FLOWING UP FROM THE GULF OF MEXICO WILL INTERACT WITH THE FRONT AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS WILL DEVELOP EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. HEAVY RAIN WILL BE POSSIBLE FROM STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON WEDNESDAY. NO SEVERE STORMS ARE EXPECTED. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AFTERNOON AND EVENING AND AGAIN ON FRIDAY. THERE COULD BE ENOUGH MOISTURE RETURN ON THURSDAY TO GENERATE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, May 29, 9:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND GST 2 N GARDEN CITY 38.01N 100.86W
05/29/2007 M78 MPH FINNEY KS PUBLIC
RECORDED WITH DAVIS WEATHER INSTRUMENT
&&
JFINCHLocal storm report, May 29, 9:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
959 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 8 N GARDEN CITY 38.09N 100.86W
05/29/2007 M74 MPH FINNEY KS PUBLIC
&&
JFINCHLocal storm report, May 29, 10:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST GARDEN CITY 37.98N 100.86W
05/29/2007 E60 MPH FINNEY KS CO-OP OBSERVER
&&
JFINCHLocal storm report, May 29, 10:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND GST GARDEN CITY 37.98N 100.86W
05/29/2007 M73 MPH FINNEY KS PUBLIC
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 50 min |
| May 29, 10:33 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Pawnee, Rush, Trego | 72 min |
| May 29, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Finney, Ford, Gray, Haskell, Hodgeman and 1 more | 78 min |
| May 29, 11:03 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 87 min |
| May 29, 11:03 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 87 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 59 min |
| May 30, 12:26 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 79 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.